MAUDE Adverse Event Report: DEPUY SYNTHES SPINE EXPEDIUM TAB BREAKER, CAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SYNTHES SPINE EXPEDIUM TAB BREAKER, CAP; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 299704315
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2017, surgery using the expedium verse system was performed for proximal/distal adjacent kyphosis after the procedure of lumber bursting fracture.The fixed area was t11-s2.During the surgery, the following were confirmed by the surgeon regarding tab breaker body (part#: 299704310, lot#: pu118687) and tab breaker cap (part#: 299704315, lot#: pu115145).The tab breaker could not hold the broken tabs already removed.The broken tabs were falling in the operative field.At the time of breaking a couple of tabs, the tip of tab breaker got broken and dropped from the breaker body.The surgeon successfully removed all the tabs by continuing to use the broken tab breaker.The surgery was completed without any delay, and there was no adverse consequence to the patient.In comparison with the previous complaint per (b)(4), the tab breaker got broken in earlier stage of the procedures.We are required to submit an investigation report based on our manufacturing record and so on.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was received at the investigation site on 11dec2017.Upon inspection, there was no noted malfunction/damage.The device did not cause or contribute to the reported even and as such is considered concomitant.Device is not a reportable malfunction.

Brand Name
EXPEDIUM TAB BREAKER, CAP
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key7114538
Report Number1526439-2017-50071
Device Sequence Number1874293
Product Code LXH
UDI-Device Identifier10705034467368
UDI-Public10705034467368
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704315
Device Lot NumberPU115145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/27/2017
Supplement Date Received by Manufacturer11/27/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1